MAUDE Adverse Event Report: CORDIS CASHEL SABER 7MM6CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 7MM6CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48007006S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint conclusion: the saber (7mm x 6cm 90cm) balloon tip came off the catheter while advancing balloon into patient.The intended procedure was a plain old balloon angioplasty (poba).The device separated approximately 3cm from the distal end.There were no other anomalies noted when the device was removed from the patient.The segment was retrieved via a snare.The balloon was snared.The femoral artery was closed using a competitor device.The access site was the femoral artery.The device was stored and handled per the instructions for use (ifu).There were no anomalies noted when the device was removed from the packaging.There was no difficulty removing the device from the packaging.The device was prepped per the ifu.There were no kinks nor other damages noted prior to inserting the product into the patient.The product, or any of the other devices used with it had not been resterilized.There was no difficulty tracking the device through the vessel to get to the lesion.There was no difficulty crossing the lesion.There was no unusual force used at any time during the procedure.Excessive torquing was not required.Resistance was not met while advancing the device over the guidewire.The device did not kink in the area of separation.Resistance was not met while withdrawing the device.The product was not returned for analysis.A product history record (phr) review of lot 17667978 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the saber (7mm6cm 90) balloon tip came off the catheter while advancing balloon into patient.The product was clinically used and was discarded.The intended procedure was a plain old balloon angioplasty (poba).The access site was the femoral artery.The device was stored and handled per the instructions for use (ifu).There were no anomalies noted when the device was removed from the packaging.There was no difficulty removing the device from the packaging.The device was prepped per the ifu.There were no kinks nor other damages noted prior to inserting the product into the patient.The product, or any of the other devices used with it had not been resterilized.There was no difficulty tracking the device through the vessel to get to the lesion.There was no difficulty crossing the lesion.There was no unusual force used at any time during the procedure.Excessive torquing was not required.Resistance was not met while advancing the device over the guidewire.The device did not kink in the area of separation.Resistance was not met while withdrawing the device.The device separated approximately 3cm from the distal end.There were no other anomalies noted when the device was removed from the patient.The segment was retrieved via a snare.The balloon was snared, and the femoral artery was closed via star close.

Brand Name
SABER 7MM6CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8780752
Report Number9616099-2019-03068
Device Sequence Number19294200
Product Code LIT
UDI-Device Identifier20705032068854
UDI-Public20705032068854
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number48007006S
Device Catalogue Number48007006S
Device Lot Number17667978
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;